Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 26, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 17, 2000, 8:11 PM EDT for Pittsylvania County, Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2000, 8:11 PM EDT (00:11 UTC)
- Expired
- Apr 17, 2000, 9:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Pittsylvania County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -173 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506 WUUS51 KRNK 180011 SVRRNK VAC143-180100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 811 PM EDT MON APR 17 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 900 PM EDT * AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SWANSONVILLE...OR ABOUT 15 MILES NORTHWEST OF DANVILLE CITY...MOVING EAST AT 40 MPH. WINDS UP TO 75 MPH CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THREATENED THROUGH 900 PM EDT INCLUDE CALLANDS... CHATHAM... KEELING... JAVA... <<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. NNNN SK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 8:00 PM EDT, 11 minutes earlier.
Area forecast discussion, Apr 17, 8:00 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 800 PM EDT MON APR 17 2000 ISSUED A QUICK UPDATE TO REMOVE SEVERE WEATHER WATCH WHICH EXPIRED AT 800 PM EDT. FLOOD WARNING ISSUED FOR SEVERAL VA COUNTIES. PLEASE REFER TO LATEST FFSRNK FOR INFO. NEXT ZONE UPDATE WILL ISSUE AROUND 10 PM. AT THIS TIME 88D IMAGE SHOWED THE HEAVY AXIS OF PCP WAS EAST OF THE BLUE RIDGE. .RNK. ...FLASH FLOOD WATCH UNTIL 10 PM EDT NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ 042>045-180200- ...FLOOD WARNING IN EFFECT UNTIL 9 PM EDT. VAZ014-016-017-032-033-043-180100 KK
In the hours before
Local storm report, Apr 17, 4:50 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1319 PM MEADOWS OF DAN VA 1 INCH HAIL
04/17/00 PATRICK REPORTED BY CITY SHERIFF.
1325 PM CHRISTIANSBURG VA 0.75 INCH HAIL
04/17/00 MONTGOMERY REPORTED BY OFF DUTY NWS
EMPLOYEE.
1345 PM DOBSON NC 1 INCH HAIL
04/17/00 SURRY REPORTED BY SPOTTER.
1400 PM VESTA VA FLASH FLOODING
04/17/00 PATRICK RTE 764 AT LITTLE IVY
CREEK.
1405 PM PENHOOK VA WIND DAMAGE
04/17/00 FRANKLIN WINDOWS IN HOME BLOWN OUT.
1410 PM HENRY VA 0.88 INCH HAIL
04/17/00 FRANKLIN REPORTED BY SPOTTER.
1414 PM SHAWSVILLE VA 1.25 INCH HAIL
04/17/00 MONTGOMERY REPORTED BY SPOTTER.
1415 PM SHAWSVILLE VA FLASH FLOODING
04/17/00 MONTGOMERY REPORTED BY SPOTTER.
1430 PM REDWOOD VA 1 INCH HAIL
04/17/00 FRANKLIN REPORTED BY SPOTTER.
1441 PM CHARLOTTE COURT HOUSE VA 1 INCH HAIL
04/17/00 CHARLOTTE REPORTED BY CITY SHERIFF.
1500 PM SANDY LEVEL VA 1.75 INCH HAIL
04/17/00 PITTSYLVANIA REPORTED BY HURT POLICE.
1500 PM BOONES MILL VA WIND DAMAGE
04/17/00 FRANKLIN TREES UPROOTED
JW
NNNNLocal storm report, Apr 17, 4:55 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 PM EDT MON APR 17 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1502 PM CHARLOTTE COURT HOUSE VA 1 INCH HAIL
04/17/00 CHARLOTTE REPORTED BY CITY SHERIFF.
1521 PM NARUNA VA 0.75 INCH HAIL
04/17/00 CAMPBELL REPORTED BY SPOTTER.
1552 PM GLADYS VA TORNADO
04/17/00 CAMPBELL REPORTED BY CAMPBELL CO
EOC.
1600 PM ALTAVISTA VA 0.75 INCH HAIL
04/17/00 CAMPBELL REPORTED BY CAMPBELL CO
EOC.
1612 PM HURT VA 1 INCH HAIL
04/17/00 PITTSYLVANIA REPORTED BY POST OFFICE.
JWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:04 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Franklin, Henry, Montgomery, Patrick and 4 more | 116 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.